Puerto Rico, 2025

Flash Flooding and Debris Flows in Puerto Rico, September 5 to 9, 2025

September 5 to 9, 2025 · NWS SJU · 22 events in 15 counties and zones

Tropical moisture associated with a tropical wave and other trade wind perturbations, along with an upper-level trough resulted in the formation of strong showers and thunderstorms. These showers resulted in flooding, landslide and wind damage along portions of eastern, northern and western Puerto Rico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Tropical moisture associated with a tropical wave and other trade wind perturbations, along with an upper-level trough resulted in the formation of strong showers and thunderstorms. These showers resulted in flooding, landslide and wind damage along portions of eastern, northern and western Puerto Rico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 5, 2:33 PM AST, 4 hours 30 minutes earlier. Its key messages:

  • * Showers and thunderstorms are already developing this afternoon across Puerto Rico and near the U.S. Virgin Islands. Activity will continue into the evening, bringing periods of heavy rainfall, lightning, and gusty winds. Looking ahead, unsettled conditions will persist through the weekend, with the most active periods expected during the afternoons and evenings. * For the Virgin Islands, occasional thunderstorms may lead to ponding of water on roadways and a risk of lightning strikes. * The National Hurricane Center continues to monitor Invest 91L in the eastern tropical Atlantic. It is still too early to determine the system’s path, intensity, or any potential impacts on Puerto Rico or the U.S. Virgin Islands. Residents and visitors should continue to closely monitor official updates in the coming days.
Area forecast discussion, Sep 5, 2:33 PM AST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
233 PM AST Fri Sep 5 2025

.KEY MESSAGES...

* Showers and thunderstorms are already developing this afternoon
  across Puerto Rico and near the U.S. Virgin Islands. Activity will
  continue into the evening, bringing periods of heavy rainfall,
  lightning, and gusty winds. Looking ahead, unsettled conditions
  will persist through the weekend, with the most active periods
  expected during the afternoons and evenings.

* For the Virgin Islands, occasional thunderstorms may lead to
  ponding of water on roadways and a risk of lightning strikes.

* The National Hurricane Center continues to monitor Invest 91L in
  the eastern tropical Atlantic. It is still too early to
  determine the system’s path, intensity, or any potential impacts
  on Puerto Rico or the U.S. Virgin Islands. Residents and
  visitors should continue to closely monitor official updates in
  the coming days.

&&

.SHORT TERM...Rest of Today through Sunday...

Isolated to scattered showers were observed across the islands
during the morning hours due to a passing of a tropical wave.
Doppler radar estimated rainfall accumulations between 1.0 to 1.5
inches across the northeastern municipalities of Puerto Rico. Later
in the afternoon, showers and isolated thunderstorms began to
develop across central and western Puerto Rico, leaving rainfall
accumulations and frequent lightning  from Utuado to Aguada. It was
very warm across the region too, with temperatures rising into upper
80s and low 90s across the coastal areas.

For the rest of the weekend, lingering moisture associated with the
departing tropical wave and a upper level low will continue promote
wet and unstable conditions across the area. Therefore, showers and
isolated thunderstorms are expected each afternoon across the
region, enhancing the flooding risk across the islands. At this
time, there is an elevated flooding threat for the western and
northwestern municipalities of Puerto Rico; and a limited threat for
the U.S. Virgin Islands, eastern Puerto Rico, Culebra and Vieques.
Landslides over steep terrain cannot be ruled out, particularly
along the central mountain range of Puerto Rico.

Warm temperatures are expected to continue all week across Puerto
Rico and the U.S. Virgin Islands. Normal to above-than-normal
temperatures will persist with highs in the upper 80s to low 90s
along the coastal and urban areas of the islands, to the low 80s in
the higher elevations. Residents and visitors are advised to monitor
the weather conditions and plan accordingly if having outdoor
activities under sun exposure.

.LONG TERM...Sunday through Thursday ...

.PREV DISCUSSION... /issued 750 AM AST Fri Sep 5 2025/

The forecast for the first part of the long-term remains on track.
An upper-level low just north of the region will continue to
increase instability aloft and induce colder temperatures at 500
Mb, ranging from -6 to -7°C. Meanwhile, at the surface, plenty of
tropical moisture with Precipitable Water (PWAT) values ranging
between 1.8 to 2.0 inches will move into the area, increasing the
potential for shower activity. As a result, the islands will
experience a showery pattern from morning hours across the
windward section of the islands, and widespread activity across
western Puerto Rico in the afternoon hours, especially across
northwestern Puerto Rico, where there is a potential for scattered
thunderstorms as the Galvez-Davison Index (GDI) suggests. From
Wednesday into Thursday, instability will increase again as
another upper-level trough moves south of the region, favoring
colder temperatures near -7°C at 500 Mb. This feature, combined
with PWAT values near the 75th percentile, will support enhanced
cloudiness and frequent showers and thunderstorms across the
islands. At the surface, east-southeast winds driven by high
pressure over the central Atlantic will prevail, steering
additional convection toward the San Juan metro area and the
northwestern sections of Puerto Rico.

From late Thursday into Friday, the forecast becomes more
uncertain due to the approach of a tropical system tracked by the
National Hurricane Center, and with a high chance of tropical
cyclone formation (90%). There are differences in the global
model guidance (GFS and ECMWF), particularly in the position and
the intensity of the system. The latest GFS run suggests a more
southerly track, aligning with the ECMWF, which continues to place
the system closer to the islands and therefore capable of
altering local weather conditions. Given how far this system is,
additional modifications in the forecast are likely. For now, the
most certain course of action is for residents and visitors is to
review their tropical emergency plans and to stay tuned to
official updates from the National Hurricane Center.

&&

.AVIATION...
(18Z TAFs)

Mainly VFR conds are expected across al terminals during the fcst
period. However, a tropical wave will promote SHRA/TSRA across the
local area the rest of today. VCTS are likely across
TJSJ/TJBQ/TIST/TISX thru 05/23Z. Tempo MVFR to brief IFR conds are
possible across TJSJ/TJBQ aft 05/18Z. ESE winds at 10-15 kt with sea
breeze variations thru 05/23Z. Then, becoming light and variable
thru 06/13Z.

&&

.MARINE...

A surface high pressure over the central Atlantic and an induced
surface trough will maintain moderate to locally fresh east to
southeasterly winds across the local waters. Seas will remain up to
5 feet across the Atlantic offshore waters and even lower across the
coastal waters. From tonight into the upcoming weekend, a wet and
unstable weather pattern will continue, increasing the frequency of
showers and thunderstorms across the local waters. This will result
in localized hazardous marine conditions, including gusty winds,
lightning, and brief reductions in visibility.

Looking ahead, the National Hurricane Center is monitoring Invest
91L over the central tropical Atlantic. While environmental
conditions favor further development, it is still too early to
determine any potential impacts on the regional waters. Mariners
should remain attentive to forecast updates in the coming days.

&&

.BEACH FORECAST...

For tonight through the weekend, the risk of rip currents will
generally remain low across most beaches of Puerto Rico and the U.S.
Virgin Islands. However, even at low risk levels, isolated life-
threatening rip currents can still develop, and beachgoers should
exercise caution while entering the surf zone. As we head into early
next week, the risk of rip currents is expected to increase to
moderate, particularly across north- and east-facing beaches. This
will lead to a higher likelihood of life-threatening rip currents
developing along the surf zone.

In addition, a wet and unsettled weather pattern is expected through
the weekend. Showers and thunderstorms will be more frequent during
the afternoons and evenings, increasing the threat of lightning at
the beaches and coastal waters. Beachgoers should be prepared to
leave the water and seek shelter if thunderstorms approach.

The National Hurricane Center continues to monitor Invest 91L over
the central tropical Atlantic. While conditions favor development,
it is still too early to determine any potential impacts for the
local region. Those with beach or marine interests should continue
to monitor updates from official sources in the coming days.

&&

.HYDROLOGY...

The combination of an upper level trough, tropical moisture and
strong diurnal heating will lead to active afternoons and evenings
across the islands through the weekend.

Across the Virgin Islands, the showers and thunderstorms will move
at times during the entire weekend. Water surges along guts and
ponding of water in roadways is anticipated.

Across eastern Puerto Rico, rivers are running lower than normal.
Nevertheless, these rivers tend to react quickly to heavy rain,
leading to water surges and overflowing in some areas. Urban
flooding cannot be ruled out either.

The heaviest activity is anticipated in the interior and west, where
soils are saturated and rivers are running higher than normal. The
risk of flooding is elevated, with urban and small stream flooding
likely. Some rivers reaching flood stage and landslide may occur as
well, and isolated flash flooding cannot be ruled out. Please stay
tuned for any flood products issued during this period, and stay
away from flooded roads and flood prone areas in general.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 4 PM AST this afternoon for PRZ001>003-005-
     007-008-010>013.

VI...Heat Advisory until 4 PM AST this afternoon for VIZ001-002.

AM...None.
&&

SHORT-TERM/AVIATION...GRS
MARINE/BEACH...CVB
Hazardous weather outlook, Sep 5, 4:13 AM AST, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
413 AM AST Fri Sep 5 2025

AMZ711>745-PRZ001>013-060815-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
413 AM AST Fri Sep 5 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected across the islands
due to the passage of a tropical wave. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across the eastern interior and
western Puerto Rico. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected. These conditions are most likely
across most coastal municipalities before the onset of afternoon
showers.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The excessive heat threat will continue through the workweek
across most coastal and urban areas of the lower elevations of the
islands. Lingering moisture from the departing tropical wave and
an upper level trough will trigger the development of showers and
isolated thunderstorms during the weekend. Through the workweek,
thunderstorms are expected to develop each afternoon over
portions of the interior and western Puerto Rico, which can
produce urban and small stream flooding, lightning strikes, and
strong gusty winds. A moderate risk of rip currents will return
during the first part of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding to the National Weather Service in San Juan.

AMZ716-726-VIZ001-002-060815-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
413 AM AST Fri Sep 5 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected across the islands
due to the passage of a tropical wave. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas, particularly across all the islands. There is a
low chance of localized urban flooding.

.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected. These conditions are most likely
across all urban and lower elevations of the islands.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The excessive heat threat will continue through the workweek
across most coastal and urban areas of the lower elevations of the
islands. Lingering moisture from the departing tropical wave and
an upper level trough will trigger the development of showers and
isolated thunderstorms during the weekend. A moderate risk of rip
currents will return on Monday across most east and north facing
beaches of St. Croix.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding to the National Weather Service in San Juan.

In the hours before

Special weather statement, Sep 5, 1:47 PM AST, 5 hours 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
147 PM AST Fri Sep 5 2025

PRZ005-007>011-051830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-Southwest PR-Ponce and Vicinity PR-
147 PM AST Fri Sep 5 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN INTERIOR AND
NORTHWESTERN MUNICIPALITIES THROUGH 230 PM AST...

At 146 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from near San Sebastian to near Anasco. Movement was
west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.

&&

LAT...LON 1842 6673 1816 6673 1814 6718 1816 6718
      1821 6715 1822 6717 1828 6719 1830 6724
      1836 6727 1841 6716 1845 6716
TIME...MOT...LOC 1746Z 094DEG 16KT 1830 6701 1825 6714

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CVB
Special weather statement, Sep 5, 3:30 PM AST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service San Juan PR
330 PM AST Fri Sep 5 2025

PRZ005>009-052030-
Northwest PR-North Central PR-Central Interior PR-
Western Interior PR-Ponce and Vicinity PR-
330 PM AST Fri Sep 5 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL LARES...NORTHWESTERN
COAMO...NORTHERN PONCE...SOUTHERN ARECIBO...SOUTHWESTERN OROCOVIS...
NORTHEASTERN ADJUNTAS...VILLALBA...EXTREME EASTERN CAMUY...JAYUYA...
SOUTHWESTERN CIALES...SOUTHERN HATILLO...UTUADO AND NORTHWESTERN
JUANA DIAZ MUNICIPALITIES THROUGH 430 PM AST...

At 327 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms from south-central to north-central PR, moving WNW at
10 to 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arecibo, Jayuya, Utuado, Villalba, Rafael Capo, Guayabal, and Cayuco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.

&&

LAT...LON 1812 6632 1806 6661 1831 6685 1847 6676
TIME...MOT...LOC 1927Z 095DEG 12KT 1816 6658

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MRR

The radar

The San Juan radar (TJUA), 75 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

9 flood, 6 thunderstorm wind, 3 debris flow, 2 funnel cloud, 2 flash flood. Local standard time, as filed.

Debris Flow, Arecibo

When
September 5, 7:03 PM AST to 8:30 PM AST
Where
Arecibo County, 4.59 mi WSW of Arecibo to 4.6 mi WSW of Arecibo
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.385, -66.729

A landslide was reported at PR-623 near the bridge over Rio Tanama (River). Emergency managers reported that seven homes were cut off, as this was their only exit. Excavators were brought in to remove the debris before 8:30 p.m.

Debris Flow, Utuado

When
September 5, 11:22 PM AST to September 6, 8:00 AM AST
Where
Utuado County, 13.68 mi NE of Adjuntas to 13.67 mi NE of Adjuntas
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
18.299, -66.592

A road was closed due to a landslide in PR-140 km 39.1. The falling rocks made the road impassable.

Flood, Aguadilla

When
September 6, 2:00 PM AST to 3:45 PM AST
Where
Aguadilla County, 2.78 mi SW of Aguadilla to 2.7 mi SW of Aguadilla
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
18.440, -67.148

Emergency managers reported two landscape workers swept away by the current in PR-2 (Jose Joaquin Yiye Avila St.), right in front of Las Cascadas Waterpark near Villa Alegria Urbanization. One of the workers had to be transported to a hospital. Their two tractors were also swept away. Flooding was also reported by the media and a NWS Employe along PR-2 (Jose Joaquin Yiye Avila St.) toward GT Tune & Lube.

Thunderstorm Wind, Isabela

When
September 6, 2:00 PM AST to 4:31 PM AST
Where
Isabela County, 2.4 mi SW of Isabela
Measured
30 kt (35 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
18.430, -67.030

Strong winds associated with a thunderstorm caused multiple trees to fall in the Sector El Tanque, Barrio Arenales Altos. At least one vehicle was damaged by a large tree, and several roads were blocked by debris. No injuries were reported.

Flood, Moca

When
September 6, 3:24 PM AST to 4:45 PM AST
Where
Moca County, 1.91 mi NW of Moca to 1.47 mi NW of Moca
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
18.400, -67.090

Heavy rainfall caused Quebrada Los Muertos to overflow its banks, leading to flooding across PR-444 in Bo. Cuchillas. Video evidence shows water flowing over the roadway while at least one vehicle was observed crossing through the floodwaters.

Flood, Naguabo

When
September 6, 3:30 PM AST to 4:30 PM AST
Where
Naguabo County, 2.78 mi W of Naguabo to 3.07 mi W of Naguabo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
18.214, -65.772

Emergency Management Director reported that PR-31, from sector La Pitina to exit 22 of Expressway PR-53, was impassable and closed due to flooding from heavy rain and from nearby Rio Blanco.

Thunderstorm Wind, Ciales

When
September 6, 3:38 PM AST to 4:00 PM AST
Where
Ciales County, 4.76 mi NE of Ciales
Measured
30 kt (35 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
18.330, -66.470

Fallen Trees and downed electric cables were reported at PR-149 near Jaguas Bakery and The Burger Hot Spot.

Thunderstorm Wind, Ciales

When
September 6, 4:52 PM AST to 5:52 PM AST
Where
Ciales County, 4.29 mi NE of Ciales
Measured
30 kt (35 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
18.320, -66.470

A large tree fell blocking portions of PR-149 at Barrio Jagas in Ciales. The downed tree obstructed traffic but no injuries were reported. Event associated with a strong thunderstorm producing gusty winds and lightning.

Debris Flow, Moca

When
September 6, 7:09 PM AST to September 7, 8:00 AM AST
Where
Moca County, 2.42 mi NW of Moca to 2.39 mi NW of Moca
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
18.404, -67.097

Following heavy rains earlier in the afternoon, a landslide occurred along PR-4444 at km 1.0 in Barrio Cuchillas, Sector Loperena. Local authorities reported debris covering the roadway, prompting a temporary closure. Barricades and caution tape were placed to restrict traffic.

Thunderstorm Wind, San Juan

When
September 7, 3:26 PM AST
Where
San Juan County, 2.16 mi NNW of San Juan to 2.17 mi NNW of San Juan
Measured
26 kt (30 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.411, -66.057

Emergency Managers reported a fallen tree on Avenida Mu oz Rivera, near the Tribunal de Primera Instancia in San Juan. At the time of the incident, a strong thunderstorm was moving across the area.

Flood, San Juan

When
September 7, 4:27 PM AST to 6:00 PM AST
Where
San Juan County, 2.08 mi WSW of San Juan to 1.97 mi WSW of San Juan
Cause
Heavy Rain
Reported by
State Official
Coordinates
18.370, -66.080

A report from 911 indicated that Road 177 in Cupey, near the Universidad Interamericana Recinto Metro, is affected by ponding of water on the roadway.

Thunderstorm Wind, Ponce

When
September 7, 5:33 PM AST
Where
Ponce County, 5.73 mi NNE of Ponce to 5.74 mi NNE of Ponce
Measured
28 kt (32 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
18.120, -66.573

A fallen tree was reported over power lines on Bo. Real Anon, Road 511. The incident occurred while a thunderstorm was moving through the area.

Funnel Cloud, Aguadilla

When
September 8, 11:05 AM AST to 11:07 AM AST
Where
Aguadilla County, 1.31 mi W of Aguadilla
Reported by
Public
Coordinates
18.470, -67.140

Public sent a picture of a thin Funnel Cloud, observed from the Interamerican University in Aguadilla, that lasted up to 2 minutes.

Flash Flood, Naguabo

When
September 8, 2:25 PM AST to September 9, 5:47 AM AST
Where
Naguabo County, 4.29 mi NW of Naguabo to 4.69 mi NW of Naguabo
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
18.260, -65.780

A 24-year-old male was swept away from the waterfall pool known as Infinity Pool in El Yunque by a surge of water, fell from a height of 80 feet and died. He was with three other people who are safe.

Flood, San Juan

When
September 8, 2:56 PM AST to 3:30 PM AST
Where
San Juan County, 3.01 mi NNW of San Juan to 2.96 mi NNW of San Juan
Cause
Heavy Rain
Reported by
Public
Coordinates
18.421, -66.067

Flooding was reported at the intersection between Avenida Tte. Cesar Luis Gonzalez (Avenue) and Calle Soldado Hector Salaman (Street). No stranded people or vehicles were reported.

Flood, Guaynabo

When
September 8, 3:40 PM AST to 4:15 PM AST
Where
Guaynabo County, 9.34 mi NW of Guaynabo to 9.35 mi NW of Guaynabo
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
18.440, -66.114

A School Bus drove into a flooded Avenida Las Palmas (Avenue) between sectors Amelia and Vietnam in northern Guaynabo. The school bus broke down and remained stranded with the driver and more than 10 children inside. Police officers rescued the passengers; no one was injured.

Flash Flood, Orocovis

When
September 9, 2:23 PM AST to 4:00 PM AST
Where
Orocovis County, 0.69 mi S of Orocovis to 0.7 mi S of Orocovis
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
18.210, -66.420

A member of the public reported on social media that excessive runoff from ongoing rainfall and a nearby river has affected the neighborhood road in Sector La Charca, Barrio Saltos, Orocovis. The road was impassable.

Flood, Barranquitas

When
September 9, 3:42 PM AST to 5:00 PM AST
Where
Barranquitas County, 2.84 mi SSE of Barranquitas to 2.79 mi SSE of Barranquitas
Cause
Heavy Rain
Reported by
State Official
Coordinates
18.160, -66.310

A 911 reporter informed us that there was some flooding in Barrio Helechal in road PR-162 near El Deportivo Bar. The road was not impassable.

Thunderstorm Wind, Ciales

When
September 9, 3:55 PM AST
Where
Ciales County, 1.96 mi ENE of Ciales to 1.97 mi ENE of Ciales
Measured
28 kt (32 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
18.287, -66.491

A 911 reporter informed us that a tree fell onto the power lines in Bo. Pozas along Road 615 in Ciales. A strong thunderstorm affecting the area produced winds estimated at 20 to 25 mph.

Flood, Jayuya

When
September 9, 4:01 PM AST to 5:00 PM AST
Where
Jayuya County, 1.51 mi NNW of Jayuya to 1.52 mi NNW of Jayuya
Cause
Heavy Rain
Reported by
Public
Coordinates
18.219, -66.592

A member of the public reported on social media that runoff and ponding of water in the urban area of Jayuya near Breban Beauty Supply. The road has flooding but is not impassable.

Funnel Cloud, Morovis

When
September 9, 4:30 PM AST to 4:35 PM AST
Where
Morovis County, 3.35 mi ENE of Morovis
Reported by
Public
Coordinates
18.330, -66.370

A member of the public shared a video on social media showing a funnel cloud in Barrio Unibon, Parcelas Ramon Pabon.

Flood, Manati

When
September 9, 9:53 PM AST to 11:30 PM AST
Where
Manati County, 2.71 mi WNW of Manati to 2.8 mi WNW of Manati
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
18.430, -66.520

Impassable road due to flooding at PR-2 between km 52.0 and 52.4 from Manati to Barceloneta. Two lanes were closed.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Naguabo2025-09-0826MaleIn WaterDirect

What these are

Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2025Every state in 2025This day in weather historyWarnings in Puerto Rico, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294697, 1294589, 1294592, 1294596, 1294594, 1294593, 1294604, 1294605, 1294692, 1294687, 1294595, 1294686, 1294599, 1294590, 1294598, 1294597, 1294591, 1294601, 1294683, 1294600, 1294602, 1294603.